Texas, 2021Drought in Texas, February 1 to 28, 2021
February 1 to 28, 2021 · NWS CRP · 3 events in 3 counties and zones
Precipitation was well below normal across south Texas during the month of February with the southern Brush Country receiving less than a tenth of an inch. Extreme drought over southern Webb County at the start of the month expanded into La Salle and Duval Counties.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Precipitation was well below normal across south Texas during the month of February with the southern Brush Country receiving less than a tenth of an inch. Extreme drought over southern Webb County at the start of the month expanded into La Salle and Duval Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Jan 31, 10:30 PM CST, 1 hour 30 minutes earlier.
Area forecast discussion, Jan 31, 10:30 PM CST, 1 hour 30 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
1030 PM CST Sun Jan 31 2021
.AVIATION...
VFR and light northerly winds will continue through Monday as
broad high pressure moves closer.
&&
.PREV DISCUSSION... /Issued 307 PM CST Sun Jan 31 2021/
SHORT TERM (Tonight through Monday Night)...
This morning's cold front is well south of the area and is currently
pushing towards the Central Gulf. Much drier air has been filtering
into the region behind the boundary. PWATs are hovering around 0.5"
per the GOES16 TPW imagery. Despite the passage of the front this
morning, temperatures have warmed into the upper 70s to low 80s.
Breezy northerly winds will continue through the afternoon before
weakening overnight. Light winds and sufficient radiational
cooling will allow for temps to fall into the upper 30s to mid
40s. Highs will be a bit cooler tomorrow as CAA continues with
temps in the upper 60s to near 70 degrees. Northerly winds will
begin to shift to the east-northeast Monday night as the surface
high nudges east.
LONG TERM (Tuesday through Sunday)...
Surface high pressure ridge will be translating to the east on
Tuesday with highs near normal. An upper level ridge over northern
Mexico Tuesday and Wednesday will dampen out as it drifts across the
region by Thursday. Warming trend will occur through Wednesday and
Thursday with readings in the 80s across the region Thursday except
for the immediate coast. Low pressure will be over the southern
plains Thursday leading to breezy conditions over the Coastal Bend.
Most of the medium range models, except for the GFS, are more
progressive with the upper trough moving from the Rockies Wednesday
night into the plains Thursday. This should send the next cold front
into the area early Friday. Only limited moisture return expected
but will keep a mention of slight chance of showers along the coast
into the coastal waters Friday. High pressure behind this front will
be weak with temperatures expected to only cool to near normal by
Saturday.
Medium range models are in agreement with a strong upper ridge
building north into the Gulf of Alaska by the weekend. Arctic air
mass will be building over northwest Canada by Friday. This arctic
air mass will surge into the central plains Saturday morning as a
short wave trough dives southeast into the central plains. Expect
this modified arctic air mass will reach south Texas by early Sunday
morning. Went with CONSAll for winds/temperatures this period which
was similar to the ECMWF/CAN models.
MARINE...
Moderate to strong offshore flow will continue through tomorrow
morning. The Small Craft Advisory remains in effect through 6 AM
but may need to be extended by a couple of hours. Winds will
begin to weaken by mid morning as the pressure gradient relaxes.
A weak to moderate offshore flow is expected tomorrow afternoon
through the overnight hours. Winds will begin to shift to the
northeast as we head into Tuesday morning. A weak onshore flow
will develop Tuesday as high pressure shifts to the east. The weak
to moderate onshore flow will continue through Wednesday morning.
The onshore flow will strengthen Wednesday afternoon and become
moderate to strong Wednesday night as low pressure forms over the
southern plains. SCA conditions are expected over the Gulf waters
Wednesday night through Thursday night as winds remain moderate to
strong. Winds will shift to weak to moderate offshore behind a
cold front Friday morning and continue through Friday evening.
Isolated showers will be possible with the front Friday. A brief
period of onshore flow will occur Saturday before the next cold
front with modified arctic air forecast to reach the coastal
waters by early Sunday morning. Strong offshore flow/SCA will
occur behind this cold front Sunday.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 44 68 42 70 52 / 0 0 0 0 0
Victoria 40 66 37 67 47 / 0 0 0 0 0
Laredo 45 70 43 72 51 / 0 0 0 0 0
Alice 42 70 40 71 49 / 0 0 0 0 0
Rockport 46 68 46 66 55 / 0 0 0 0 0
Cotulla 41 71 40 72 47 / 0 0 0 0 0
Kingsville 44 71 41 72 50 / 0 0 0 0 0
Navy Corpus 49 67 52 66 57 / 0 0 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 6 AM CST Monday For the following
zones: Coastal waters from Baffin Bay to Port Aransas out
20 NM...Coastal waters from Port Aransas to Matagorda Ship
Channel out 20 NM...Waters from Baffin Bay to Port Aransas
from 20 to 60 NM...Waters from Port Aransas to Matagorda
Ship Channel from 20 to 60 NM.
&&
MCZ/93...AVIATIONHazardous weather outlook, Jan 31, 3:26 PM CST, 8 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
326 PM CST Sun Jan 31 2021
TXZ229>234-239>247-342>347-442-443-447-012130-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
326 PM CST Sun Jan 31 2021
This hazardous weather outlook is for South Texas.
.DAY ONE...This afternoon and Tonight
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
GMZ230-235-250-255-270-275-012130-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
326 PM CST Sun Jan 31 2021
This hazardous weather outlook is for the Middle Texas
Coastal Waters.
.DAY ONE...This afternoon and Tonight
A Small Craft Advisory is in effect for the coastal waters through
Monday morning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Small Craft Advisory conditions are expected Wednesday night through
Friday morning for the Gulf waters. Elevated seas could potentially
cause advisory conditions to last through Saturday morning for the
offshore waters.
Small Craft Advisory conditions are possible Sunday behind a strong
cold front.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
TC/TMT
Drought, Webb
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Webb forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.761, -99.332 (the zone’s center; the record gives no point)
Extreme drought conditions expanded across most of the county by the end of the month, except for the extreme northwest part of the county where severe drought conditions persisted.
Drought, Duval
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- Duval forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 27.681, -98.509 (the zone’s center; the record gives no point)
Extreme drought conditions developed across most of the county by the end of the month, except for the extreme northeast part of the county where severe drought conditions persisted.
Drought, La Salle
- When
- February 1, 12:00 AM CST to February 28, 11:59 PM CST
- Where
- La Salle forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 28.345, -99.100 (the zone’s center; the record gives no point)
Extreme drought conditions developed across the southern part of the county by the end of the month, while severe drought conditions persisted across the northern part.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Cold in Ohio, February 1 to 17, 20217 deaths · 1 event
- Avalanche in Colorado, February 1, 20213 deaths · 4 injured · 1 event
- Winter Storm in Pennsylvania, February 1 to 2, 20211 death · 13 events
- Avalanche in New Hampshire, February 1, 20211 death · 1 event
- Winter Storm and Coastal Flood in Massachusetts, February 1 to 2, 2021$207,000 · 50 kt wind · 21 events
- Freezing Fog in North Dakota, February 1 to 3, 2021$385,000 · 5 events
- Winter Storm and Winter Weather in Vermont, February 1 to 2, 2021$120,000 · 16 events
- Winter Storm and High Wind in Virginia, February 1 to 2, 20211 injured · $110,000 · 56 kt wind · 2 events
- Drought in New Mexico, February 1 to 28, 202141 events
- Winter Storm in Pennsylvania, February 1 to 2, 202129 events
- Winter Weather in Kentucky, February 1 to 2, 202128 events
- Winter Storm and Winter Weather in New York, February 1 to 2, 202125 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 946686, 946687, 946688.